Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Butran Patch - Emotions - WD

Hi Everyone -

Feb 28th 2012 I shattered three vertebra and completely severed my spine in half - I have over 60% of my spine rebuit/fused together. I am at a pain management physicality in my out patient program, and have been on the prescription merry go round for a while now trying to find the right selection of meds for me. I truly want to be off all meds as soon as possible, I hate being dependent on them - however, I am not able to yet the pain is still to great. I recently switched from perc, oxy, tramadol ER, and amrix ER to the Butran patch 10, tramadol ER and regular amrix.

My question is, last week I started with the Butran 5 and then put the second patch on this week because they want me at butran 10mg. Since Tuesday when I upped my dosage I have had really bad cotton mouth, and sweats randomly/hot flashes. Is this all just adjusting to the patch? I completely stopped taking my percocet except maybe 4 times at night in the last two weeks - instead of 2 a day. I feel like I have been extra irritable since Tuesday, drastic mood swings, and last night I got in a minor argument with my boyfriend, and suddenly fell onto the ground sobbing for an hour and half, uncontrollably my entire body was shaking and I could not stop crying. I am curious if the Butran is effecting my emotions like this? Or if the amount of percocet and oxy I have been on suppressed my emotions so much and the trauma I have gone through this last year was finally able to be released since I've stopped taking them? It also occured to me that I could be withdrawling from the perc and oxy - but not feeling all the usual wd symptoms because of the butran patch. I've taken a perc at night 4 times since I put the patch on two weeks ago. Including last night after my melt down because my back hurt so bad from the sobbing. I am in chronic pain, and really believe in homiopathic medicine (although with the severity of my traumatic injury I can't function if not on meds) I truly believe that meds will totally effect with your moods more then I believe my pain management doctors do. Please any advice, or thoughts would be greatly appreciated - I am really confused/concerned/curious. Thanks!


  • KristenKKristen Posts: 26
    edited 03/06/2013 - 5:01 PM
    Hi there. You are prob having some w/d sxs from getting off the Ocycontin and percocets as well as meeting your real emotions too, as you said. Also, going through this much stuff is alot emotionally, it is not easy to be in pain all the time and "act normal" .people dont realize the amount of pain we truly are in and how we feel inside. We are "sick of being sick" and trying to act normal like everyone else w/o the topic always being "how are you feeling?" The hot flashes are def from the Butrans, and w/d sxs, thats normal. but hang in there and try to stick it our b/c that patch works awesome for severe pain.When in doubt, always call your doc or the pharmacist, they can always provide professional opinions.
    Hang in there.
  • wow that message above didnt show my whole message--ODD--Sorry it cut off
  • Butrans works as an agonist and a proagonist to confuse the nerves to prevent pain signals from reaching the brain. Unfortunately, taking them with another narcotic pain medication for "breakthrough pain" disrupts the ability of Butrans to work effectively. You should talk to your doc about using another med for the breakthrough pain. Also, most people need to be on the max dose of Butrans in order for it to really be therapeutic.

    Hope this is helpful for you! :)
  • KristenKKristen Posts: 26
    edited 03/19/2013 - 2:03 AM
    Did you see my post on the Butrans patch and period stuff? Any thoughts on that? I cant seem to find any responses on it or if its just me having that issue. Im going to the GYN today, I do think it affects us hormonally as well. If I get any answers I'll keep you posted.
  • Hi I am new to this forum.I have had 3 back surgeries and maybe facing another one. I just got put on the Butran patches. I am on 10 mcg.I have been on this for 10 days.The first 3 days I have had nausea and awful headaches. The nausea has left but I am still having the headaches and the hot flashes.Does anyone know how long it takes for these side effects to go away. The patches seem to be working for the pain but notice on the 6 day my pain is back.

    Thanks !
Sign In or Register to comment.